MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 20GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 20GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386883
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 20gx1.00in winged bc had foreign matter the following information was provided by the initial reporter: it was reported by customer that safety did not deploy correctly.Verbatim: safety did not deploy correctly.Customer response received on (b)(6)2025.We did not have any negative outcome however the potential for one of the nurses to get a needle stick because the needle did not retract is still significant.This occurred multiple times with the 22g and 20g.I sent (b)(6) the picture last week.Customer response received on (b)(6)2025.1.Please share the material & lot number associated with 20g 4178006.2.Can you please provide an exact date of event for 20g? 3.If possible, can you please provide the total number of occurrences for both 22g and 22g.4.Could you please confirm if there are any samples available for 20g and 22g cathena? if so, kindly send the samples using the new shipping label.The issue is that you don't know that there is a piece of plastic on the needle until you open it.

Brand Name
BD US CATHENA 20GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21654415
Report Number2243072-2025-00337
Device Sequence Number7498903
Product Code FOZ
UDI-Device Identifier00382903868834
UDI-Public(01)00382903868834(11)240702(17)270630(10)4178006
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386883
Device Lot Number4178006
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown